Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

17 year old female having skin discoloration due to shaving

Dark spots on face from acne and skin discoloration on stomach and underarm. Hello. I am a 17 year old female, 5 1 and I have a fairly healthy medical history . From what I know of, I was born with anemia and a heart murmur. The heart murmur isn t too bad now and so is the anemia. I had a question about my skin. I have dark spots on my face from acne. Yet they re just spots, if you feel my face it s smooth maybe with the feeling of tiny bumps here or there. I may have a bump grow out of nowhere either on my chin or near my nose. I seem to have skin discoloration (I think that s what it s called, little circles of skin that s darker than my natural skin complexion) wherever I shave the most. It seems to be only my stomach, because I shave there every couple days, just the line down the middle of my stomach. And though I shave my underarms quiet often, I only have skin discoloration on my right arm, exactly where the end of the bra cup is. Is there any way that I can clear up my face and get rid of the skin discoloration?
Asked On : Tue, 19 Jul 2011
Answers:  2 Views:  439
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Welcome to HCM.
Keep your face always clean with antiseptic soap.
Avoid oily,spicy foods,avoid stress and take proper sleep.
Take good healthy balance diet.
You can use clindamysin on face if you are not sensitive to it.
Skin peeling treatment is also helpful to remove dead skin and reduce the scars.
Consult dermatologist for better treatment.
Answered: Tue, 19 Jul 2011
I find this answer helpful
Dermatologist Dr. Bharat Chawda's  Response
Welcome To HealthcareMagic forum,

For dark spots on face following pimples ,the best remedy would be a chemical peeling(glycolic or salicylic acid ) .This you can get it from a experienced dermatologist .
Apart from this the you should use tretinoin cream locally at night only on the spots .This a type of wonder drug which works best in pigmentation .In morning it is mandatory to use a good spf sunscreen daily.
If you are still getting pimples the you can use clindamycin cream over the pimples .But Clindamycin cream does not work on pigmentation .
If this doesn't solve your problem then you have to go for lasers .

As far as spots over arm pits and abdomen is concerned ,you can use hydroquinone cream locally .You can use it along with tretnoin cream as well.

Stretch marks are of three types depending upon their color.
1) dark black - called stria nigra.
2) white - called stria alba.
3) red - called stria rubra.
Treatment, though very unsatisfactory ,depends upon which color stretch marks one has.

Black stretch can be improved by using certain creams containing either tretinoin or hydroquinone base.
Some doctors prefer doing derma roller also .But you should understand that results vary from patient to patient and one can never get 100% results.

For white stretch marks ,there are lasers like RELUME. These lasers actually give color to the white line .These are costly lasers and are not so easily available.
I've used this laser for many years ,but the results were variable. There are certain clients where in we see very satisfactory result and what laser does is ,it just makes your white stretch marks match your original skin color,so that it is less visible.
Its something like tanning of skin .
You can check out this link to know more about lasers ..

Hope this would help you decide your treatment options.If you have any further query ,you can write back to us.

Dr.Bharat chawda
Answered: Wed, 20 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor